Alert archive / Kansas / Heat Advisories in 2014
Heat Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this heat advisory at Jul 24, 2014, 5:15 PM CDT for 6 counties in Kansas. It took effect at Jul 25, 2014, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2014, 5:15 PM CDT (22:15 UTC)
- In effect from
- Jul 25, 2014, 1:00 PM CDT
- Expired
- Jul 25, 2014, 6:42 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Ellis County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 92 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1351 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
337 WWUS73 KDDC 242215 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 515 PM CDT THU JUL 24 2014 ...HOT DAY FRIDAY WITH HIGH HEAT INDICES... .HOT TEMPERATURES IN COMBINATION WITH MODERATE RELATIVE HUMIDITIES WILL RESULT IN HIGH HEAT INDEX VALUES AROUND 105 DEGREES FAHRENHEIT. KSZ066-081-090-251000- /O.NEW.KDDC.HT.Y.0002.140725T1800Z-140726T0100Z/ STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT... MEDICINE LODGE...KIOWA...SUN CITY 515 PM CDT THU JUL 24 2014 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY. * TIMING...FRIDAY AFTERNOON THROUGH 8 PM CDT FRIDAY EVENING. * TEMPERATURES...MAXIMUM TEMPERATURES WILL PEAK IN THE 100 TO 104 DEGREES FAHRENHEIT RANGE. * HEAT INDICES...NEAR 105 DEGREES FAHRENHEIT. * IMPACTS...BEING EXPOSED TO EXTREME HEAT OVER A PROLONGED PERIOD OF TIME MAY BE DETRIMENTAL TO YOUR HEALTH. YOUNG PERSONS AND THE ELDERLY ARE PARTICULARLY SUSCEPTIBLE OF HEAT RELATED HEALTH RISKS. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ SUGDEN
3 follow-up statements
645 WWUS73 KDDC 250714 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 214 AM CDT FRI JUL 25 2014 ...HIGH HEAT INDICES THIS WILL DEVELOP THIS AFTERNOON... .A COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HIGH HEAT INDEX VALUES AROUND 105 DEGREES. KSZ031-046-065-251730- /O.EXA.KDDC.HT.Y.0002.140725T1800Z-140726T0100Z/ ELLIS-RUSH-PAWNEE- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT 214 AM CDT FRI JUL 25 2014 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * TIMING...THIS AFTERNOON THROUGH 8 PM CDT THIS EVENING. * TEMPERATURES...MAXIMUM TEMPERATURES WILL PEAK IN THE 100 TO 104 DEGREES FAHRENHEIT RANGE. * HEAT INDICES...NEAR 105 DEGREES FAHRENHEIT. * IMPACTS...BEING EXPOSED TO EXTREME HEAT OVER A PROLONGED PERIOD OF TIME MAY BE DETRIMENTAL TO YOUR HEALTH. YOUNG PERSONS AND THE ELDERLY ARE PARTICULARLY SUSCEPTIBLE OF HEAT RELATED HEALTH RISKS. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ KSZ066-081-090-251730- /O.CON.KDDC.HT.Y.0002.140725T1800Z-140726T0100Z/ STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT... MEDICINE LODGE...KIOWA...SUN CITY 214 AM CDT FRI JUL 25 2014 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * TIMING...THIS AFTERNOON THROUGH 8 PM CDT THIS EVENING. * TEMPERATURES...MAXIMUM TEMPERATURES WILL PEAK IN THE 100 TO 104 DEGREES FAHRENHEIT RANGE. * HEAT INDICES...NEAR 105 DEGREES FAHRENHEIT. * IMPACTS...BEING EXPOSED TO EXTREME HEAT OVER A PROLONGED PERIOD OF TIME MAY BE DETRIMENTAL TO YOUR HEALTH. YOUNG PERSONS AND THE ELDERLY ARE PARTICULARLY SUSCEPTIBLE OF HEAT RELATED HEALTH RISKS. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$
448 WWUS73 KDDC 251658 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1158 AM CDT FRI JUL 25 2014 ...HIGH HEAT INDICES THIS WILL DEVELOP THIS AFTERNOON... .A COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HIGH HEAT INDEX VALUES AROUND 105 DEGREES. KSZ031-046-065-066-081-090-260100- /O.CON.KDDC.HT.Y.0002.140725T1800Z-140726T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... PRATT...MEDICINE LODGE...KIOWA...SUN CITY 1158 AM CDT FRI JUL 25 2014 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...THIS AFTERNOON THROUGH 8 PM CDT THIS EVENING. * TEMPERATURES...MAXIMUM TEMPERATURES WILL REACH THE 100 TO 104 DEGREES FAHRENHEIT RANGE. * HEAT INDICES...NEAR 105 DEGREES FAHRENHEIT. * IMPACTS...BEING EXPOSED TO EXTREME HEAT OVER A PROLONGED PERIOD OF TIME COULD BE DETRIMENTAL TO YOUR HEALTH. YOUNG PERSONS AND THE ELDERLY ARE PARTICULARLY SUSCEPTIBLE TO HEAT RELATED HEALTH RISKS. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ 12
798 WWUS73 KDDC 252342 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 642 PM CDT FRI JUL 25 2014 ...HEAT ADVISORY CANCELLED... .TEMPERATURES HAVE BEGUN TO COOL THIS EVENING, AND HEAT INDEX VALUES WILL REMAIN BELOW ADVISORY CRITERIA. KSZ031-046-065-066-081-090-260045- /O.CAN.KDDC.HT.Y.0002.000000T0000Z-140726T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... PRATT...MEDICINE LODGE...KIOWA...SUN CITY 642 PM CDT FRI JUL 25 2014 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE HEAT ADVISORY. HEAT INDEX VALUES ARE BELOW ADVISORY CRITERIA AND WILL CONTINUE TO FALL THIS EVENING. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jul 24, 3:47 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 24, 3:47 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 347 PM CDT Thu Jul 24 2014 ...Updated for short term discussion... .SHORT TERM...(This evening through Friday) ISSUED AT 337 PM CDT THU JUL 24 2014 A strong shortwave trough progressing from the Pacific Northwest into southwestern Canada today will help push a weak cold front into western Kansas by Friday afternoon. Ahead of the front, a surface trough over the central plains and resultant 15 kt southwesterly winds will lead to a warm night, with lows mainly in the 70s. There is a small chance of thunderstorms along the front from Dodge City north and west by mid-afternoon Friday and persisting into the evening. Given the high dewpoint depressions, strong wind gusts may accompany the storms. Temperatures ought to be warmer Friday given the surface winds veering to southwest, allowing for low level drying progressing farther east. Temperatures in central Kansas near Interstate 70 will depend on the location of the front, with Hays reaching anywhere from 99 to 105F. South of the front, highs should warm nicely. The NAM 2m temps at 21z show 102-106F readings, but these are probably a few degrees too warm since this model has displayed a warm bias all summer due to all of the wetness and vegetation. Most places ought to reach to between 99F and 103F before cloud cover increases in association with the afternoon thunderstorms. .LONG TERM...(Friday night through Thursday) ISSUED AT 246 PM CDT THU JUL 24 2014 Saturday night will still be warm as the southerly flow will exist across our southern zones, and an east flow at the surface will exist across the northern half. Saturday afternoon surface temperatures will rise to the 100F degree mark in the Hays to Syracuse areas, the 101 to 102F range in the Larned to Dodge City to Elkhart areas, and the 102 to 103F range in the Liberal to Medicine Lodge areas. A lee side trough is sure to form and move into extreme western Kansas during Saturday afternoon. There will be 20 percent chances for thunderstorms in our western 1 tier of counties next to the Colorado border Saturday afternoon and evening. Overnight Saturday night, the surface trough will get pushed a little farther east, and an upper level wave will swoop through in the northwest flow aloft. Pops in the west along the Colorado border will increase to 30 to 40 percent Saturday night, with lower 20 percent Pops in our eastern counties. With clouds and precipitation around, highs on Sunday will lower into the 90s, with near 90F degrees in the I-70 corridor, and perhaps mid 90s in the Coldwater and Pratt areas. Sunday should still be warm enough at the surface to generate some scattered storms, especially in the west near Syracuse and Elkhart, close to the surface trough. On Monday, the upper high pressure will be over west Texas, with a well established northwest flow aloft across the plains. A warm front will nudge north into our southwestern counties, and there will be 20 to 30 percent chances for afternoon thunderstorms Monday. Monday should start a cooling trend, with highs in the mid to upper 80s. Tuesday will see another weak cold front come south through the western plains, and highs on Tuesday should only reach near 81F degrees in our north and range to the 87F degrees in the Elkhart area. Wednesday may the coolest day of the week, as the cold air mass will be sinking south through the plains. A whopping 81F degrees is forecast a high on Wednesday for Dodge City! The upper high pressure will begin building back to the northeast on Thursday, and another warm up may show a short lived presence. Minimum temperatures will go through a similar cool down, but generally be in the mid 60s through the extended forecast. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) ISSUED AT 1228 PM CDT THU JUL 24 2014 A surface trough will remain across western Kansas through the period with drier air at lower levels. Winds will be from the south at 15 kts, then gradually shifting to the southwest by 12z. VFR conditions will prevail as low CIGS are not expected in this drier airmass. && .PRELIMINARY POINT TEMPS/POPS... DDC 75 101 73 101 / 10 10 10 10 GCK 75 101 71 100 / 0 10 10 10 EHA 72 102 71 100 / 10 10 10 20 LBL 74 103 72 102 / 0 10 10 10 HYS 77 102 72 100 / 10 10 10 10 P28 75 104 75 102 / 0 0 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Finch LONG TERM...Burke AVIATION...Finch
Hazardous weather outlook, Jul 24, 4:15 AM CDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 415 AM CDT THU JUL 24 2014 KSZ030-031-043>046-061>066-074>081-084>090-251000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 415 AM CDT THU JUL 24 2014 /315 AM MDT THU JUL 24 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS, HOWEVER WIDESPREAD, ORGANIZED THUNDERSTORM ACTIVITY IS NOT EXPECTED. THE BEST CHANCE FOR NUMEROUS STRONG TO SEVERE THUNDERSTORMS WILL COME TUESDAY AND TUESDAY NIGHT AS A LOW PRESSURE SYSTEM AND WARM FRONT DEVELOPS ACROSS WESTERN KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.